Who else has been damaged by medication?

Page 1 of 1 [ 14 posts ] 

cuckold808
Butterfly
Butterfly

Joined: 19 Jan 2022
Age: 30
Gender: Male
Posts: 14
Location: Vancouver, Canada

29 Sep 2022, 12:15 am

I was on risperidone from the ages of 13 until 17 and it made my socail skills worse, gave me really f****d up thoughts, made me more slow in thought process therfore convincing people i was lower functioning autistic as i actually was. does anyone else have any stories about being on anti psychotics or other meds?



IsabellaLinton
Veteran
Veteran

User avatar

Joined: 1 Nov 2017
Gender: Non-binary
Posts: 51,124

29 Sep 2022, 12:18 am

I was on Risperdal for a few years to control BFRB.
It worked fairly well but I couldn't sleep on it.

I've also tried Quetiapine for sleep but can only take about 5mg.
That knocks me out for too long (about 12-20 hours).



r00tb33r
Veteran
Veteran

User avatar

Joined: 28 May 2016
Age: 35
Gender: Male
Posts: 3,066
Location: Virginia

29 Sep 2022, 12:31 am

I was put on Straterra when I was "diagnosed" with ADHD at the age of 18 as a last-ditch effort to figure out why I'm flunking college. After a few weeks one night I was sure I had a mini-stroke. Stroke is a known side effect of Straterra. By the time I got the CT scan they didn't find anything but I quit the medication anyway.

In reality, my problems were anxiety-related, and possibly severe depression, neither of which I really understood at the time. Depression is still something I don't understand.


_________________
I've reached the end.


magz
Forum Moderator
Forum Moderator

User avatar

Joined: 1 Jun 2017
Age: 37
Gender: Female
Posts: 14,876
Location: Poland

29 Sep 2022, 2:05 am

I was on risperidone after my misdiagnosis of schizophrenia.
It was turning me into a suffering vegetable yet the doc prescribed more and more of it, apparently believing a higher dose would help?
And yes, it slowed me down and made my autism more obvious, which was even more misinterpreted because no one knew I was autistic back then. So it was interpreted as schizophrenia getting worse... and prescribed more of risperidone.

I'm glad I've got away from this crap.

Now I'm on Brintellix, which increases my tolerance to overstimulation a bit, and quetiapine that regulates my sleep. Not perfect but enough for a livable life.


_________________
Let's not confuse being normal with being mentally healthy.

<not moderating PPR stuff concerning East Europe>


babybird
Veteran
Veteran

User avatar

Joined: 11 Nov 2011
Gender: Female
Posts: 49,745
Location: UK

29 Sep 2022, 5:33 am

Risperidone for misdiagnosed spd. It was many years ago. I only stuck at it for a month because I could feel it doing me more harm than good.

I also used venlafaxine for a while and I think that made my ptsd worse. I ended up overdosing it. Not to kill myself intentionally but just to make it stop.


_________________
We have existence


Raleigh
Veteran
Veteran

User avatar

Joined: 7 Jul 2014
Age: 122
Gender: Non-binary
Posts: 32,491
Location: Out of my mind

29 Sep 2022, 5:49 am

Every single anti-depressant I've been on has given me extreme and unpleasant side effects.
(I've had 5 different kinds).
I just embrace my depression now.


_________________
It's like I'm sleepwalking


DanielW
Veteran
Veteran

User avatar

Joined: 17 Jan 2019
Age: 34
Gender: Male
Posts: 941
Location: PNW USA

29 Sep 2022, 6:02 am

I wouldn't use the word damaged, but most of the anti-depressants and anxiety meds I have tried have never really helped in the long-term. I always used to think it was because there was something about me that just didn't respond well to them, but I recently had a psychiatrist tell me that it was probably that I was under near-constant stress. Under those conditions, no medications can work as well as they should.



babybird
Veteran
Veteran

User avatar

Joined: 11 Nov 2011
Gender: Female
Posts: 49,745
Location: UK

29 Sep 2022, 6:28 am

Raleigh wrote:
Every single anti-depressant I've been on has given me extreme and unpleasant side effects.
(I've had 5 different kinds).
I just embrace my depression now.


I get that completely. I've been on mirtazapine for so many years now that I can't even remember and te only reason I take it is because I can't get off it. I'd love to be drug free.


_________________
We have existence


IsabellaLinton
Veteran
Veteran

User avatar

Joined: 1 Nov 2017
Gender: Non-binary
Posts: 51,124

29 Sep 2022, 8:01 am

babybird wrote:
Raleigh wrote:
Every single anti-depressant I've been on has given me extreme and unpleasant side effects.
(I've had 5 different kinds).
I just embrace my depression now.


I get that completely. I've been on mirtazapine for so many years now that I can't even remember and te only reason I take it is because I can't get off it. I'd love to be drug free.


My best SSRI was the starter dose of Zoloft at 25mg.
My doctor kept upping the dose to 200mg, which was awful.
I tapered back down to 25mg but by then, it was ineffective.

The other SSRIs made me into a suicidal zombie who couldn't cry for several years.
The worst was Remeron (a tetracyclic). It was terrifying.

I can never sleep when I take SSRIs, even if I take them in the morning.

Benzos (especially Clonazepam) make me very depressed.

I'm on ADHD meds which don't work, but they're better than nothing.
I used to take Trintellix at 5mg for depression / anxiety.
Since starting the ADHD meds, I can't stomach Trintellix anymore.
The combination made me extremely nauseated 24/7.

Long story short, all I take now is the ADHD med: Vyvanse 50mg.
It's useless but I can't be arsed to jump through the hoops to change it.



babybird
Veteran
Veteran

User avatar

Joined: 11 Nov 2011
Gender: Female
Posts: 49,745
Location: UK

29 Sep 2022, 8:42 am

Yeah adhd meds is the most effective thing for me too. I use ritalin but I actually underdose on it nower days.


_________________
We have existence


CockneyRebel
Veteran
Veteran

User avatar

Joined: 17 Jul 2004
Age: 48
Gender: Male
Posts: 109,189
Location: On a special base where the Christmas soldiers of the world live

29 Sep 2022, 12:18 pm

I've been on Risperidone for nearly 25 years. It's caused me weight gain amongst other things. I've also been on Paxil for the same amount of time. Same thing. I think those meds have increased my appetite and destroyed my metabolism.


_________________
Oberfeldwebel

Age: 48
Gender: Non-Binary
Pronouns: He/Him/His
IQ: 86 and I use all 86 of them.


renaeden
Veteran
Veteran

User avatar

Joined: 12 Jun 2005
Age: 45
Gender: Female
Posts: 1,915
Location: Western Australia

01 Oct 2022, 12:03 am

I, too, have experienced weight gain from an antipsychotic. I took Seroquel (quetiapine) for six months "for sleep" (even though I had no trouble sleeping) and gained 30kgs in that time. I stopped it but I still have all that extra weight plus some more since I now take haloperidol and lithium. Unfortunately these meds are helping me and I'm too scared to come off them.



blitzkrieg
Veteran
Veteran

User avatar

Joined: 8 Jun 2011
Gender: Male
Posts: 7,110
Location: In a square sphere of abstract, nuanced thought.

07 Nov 2022, 4:39 pm

I've taken some of the medication described in these threads for significant periods of time and they have mostly just made my metabolism worse, as a major side effect. Weight gain is an issue with a lot of these meds.



Worthless
Veteran
Veteran

User avatar

Joined: 1 Sep 2022
Gender: Male
Posts: 567

09 Nov 2022, 1:52 am

I was put on high doses of virtually every ADHD medication available at the time. They would keep upping the dose untile the negative side effects were considered too great by them, then they would back it down slightly.

I remember once being switched to some new medication that made me absolutely exhausted. My dad had to wake me up multiple times and the last time he stood there and made sure I got up and got dressed, then I face planted into my parrents bed as I was following him. He decided that was too much and that I needed to be off of that medication.

I was even kept on them when I was considered "dangerously underweight" and was in the bottom 5th percentile for hight and the bottom first percentile for weight. To be fair, I did/do also have other health issues, so it wasn't just the adhd meds doing that, but I'm sure their appetite suppression didn't help.

I was also put on Seroquel "to counteract the Adderall side effects" for a couple years at the end of high school.